Thunderstorm Wind, Phillips
- When
- June 15, 8:50 PM CST
- Where
- Phillips County, Phillipsburg Arpt
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $20,000
- Crop damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.733, -99.317
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 15, 2:05 PM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
305 PM CDT THU JUN 15 2006
.SHORT TERM...EARLY ON...WINDS WILL REMAIN A PROBLEM. SEE NO REASON
TO BRING DOWN THE WIND ADVISORY NOW. WINDS STRUGGLING JUST A BIT WITH
SOME MIXING ISSUES DUE TO CLOUDS...BUT AN INCREASE IN H850 WINDS
AROUND 00Z SHOULD PROVIDE THAT EARLY EVENING TIME FRAME WITH THE
JUICE TO BE IN A LOW END WIND ADVISORY RANGE.
AT LAST MINUTE...HAVE INCLUDE ISOLATED/SCATTERED THUNDERSTORMS THIS
EVENING DUE TO DEVELOPING HIGH BASED CONVECTION NEAR GOODLAND.
40+ DEGREE DEWPOINT DEPRESSIONS FAVOR VERY LITTLE RAIN...AND
EXPECTED COVERAGE TO BE SPARSE. STRONG GUSTY WINDS WILL DRY
LOW LEVELS THE STORY.
THUNDERSTORMS LOOK LESS LIKELY TONIGHT...ESPECIALLY EARLY ON DUE
TO WARM MID LEVEL TEMPERATURES CAPPING THINGS OFF A BIT...AND
CLOUDS LIMITING WARMING. WEAK SURFACE BOUNDARY TO THE WEST OF THE
CWFA SHOWING SIGNS OF RETREATING...AND INITIALLY STORMS SHOULD
FIRE TO THE WEST. EXPECT THUNDERSTORMS TO ROLL NORTHEAST AT
FIRST...BUT GRADUALLY SHIFT EAST OVERNIGHT. KEPT THE HIGHEST
POPS IN THE NORTHWEST. SEVERE WEATHER LOOKS LIMITED TO LOCALIZED
WIND GUSTS.
FRIDAY COULD BE MORE ACTIVE...DEPENDING UPON JUST WHAT WE ARE
DEALING WITH IN THE MORNING. UPPER LOW IS A PRETTY GOOD SYSTEM
AND MOISTURE SHOULD BE A BIT BETTER. SHEAR LOOKS SUPPORTIVE AS
AS DOES A FAVORABLE JET STRUCTURE. NAM IS MUCH SLOWER AND FURTHER
WEST DURING THE DAY...AND THIS MAY IMPACT TEMPERATURES. AT ANY
RATE...LOOKS LIKE A GOOD BET FOR RAIN OVER MUCH OF THE CWFA...
AND PROBABLY A PERIOD OF SEVERE WEATHER...AND THUNDERSTORMS
ORGANIZE INTO A LINE AND POTENTIALLY STRONG WIND EVENT.
.LONG TERM...12Z SATURDAY THROUGH FRIDAY. PRIMARY FORECAST CHALLENGE
WAS IN REFINING PRECIPITATION OPPORTUNITIES AT THE BEGINNING AND
TOWARDS THE END OF THE FORECAST PERIOD.
AFTER A FEW STRONGLY CONSISTENT MODEL RUNS...CONFIDENCE IN FORECAST
FOR FIRST HALF OF THE PERIOD IS RATHER HIGH. HOWEVER...HAVE AVERAGE
CONFIDENCE AT BEST IN SECOND HALF OF PERIOD...ONCE AGAIN DUE TO
MODEL FLUCTUATIONS. OPERATIONAL MODELS AND VAST MAJORITY OF
ENSEMBLES SEEM TO HAVE A GOOD HOLD IN CUTTING OFF THE
SHORTWAVE...AND CLEARING THE CWFA TO THE SOUTH AND EAST BY EARLY
SUNDAY MORNING...WITH COLD FROPA BY MIDDAY SUNDAY. TAKING THE LEAD OF
THE GFS...UK AND GGEM...HAVE TONED DOWN POPS DRASTICALLY AFTER
SUNDAY MORNING. EXPECTATION IS THAT SKY COVER WILL DECREASE QUICKLY
SUNDAY AFTN ON THE BACKSIDE OF THE FRONT. WHOLEHEARTEDLY AGREE WITH
THE THINKING OF THE PREVIOUS SHIFT THAT COOLING BEHIND THE FRONT WILL
BE MEAGER AT BEST...AND GRIDS REFLECT AS SUCH.
NEXT WEEK HAS THE POTENTIAL TO BE QUITE WARM...ESP THE LATTER HALF.
RIDGE BEGINS BUILDING FROM CENTRAL AND SOUTHERN ROCKIES. H85 TEMPS
IN THE MID TO UPPER 20S CELSIUS ON WED/THU. BUMPED TEMPS A BIT BOTH
DAYS...WITH THE VERY REAL POSSIBILITY THAT THEY MAY HAVE TO GO
HIGHER IN THE COMING SHIFTS.
PINNING PRECIPITATION DOWN IN THE EXTENDED HAS BEEN A BIT MORE
DIFFICULT THAN I HAD ANTICIPATED. CURRENT THINKING (OF THE 12Z
OPERATIONAL GFS AT LEAST) HAS SFC FRNTL BNDRY REMAINING N OF THE
AREA...WITH CLOUD COVER AND PRECIP REMAINING NORTH INTO
THE N PLAINS. PREVIOUS MODEL RUNS HAD FAVORED A MORE COPIOUS AND
EXTENDED PERIOD OF RAINFALL. FOR NOW...HAVE CHOSEN TO ERR ON THE
SIDE OF CAUTION AND SIDE WITH DRIER PATTERN RECOGNITION OVER MODEL
SOLUTIONS...WITH THE IDEA THAT DAYS 6-7 BE MONITORED FOR MORE
CONSISTENT MODEL OUTPUT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ040-NEZ041-
NEZ047-NEZ048-NEZ049-NEZ061-NEZ062-NEZ063-NEZ064-NEZ073-
NEZ074-NEZ075-NEZ076-NEZ077-NEZ082-NEZ083-NEZ084-NEZ085-
NEZ086-NEZ087-NEZ082-NEZ073-NEZ019-NEZ047-NEZ040.
KS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ005-KSZ006-
KSZ007-KSZ017-KSZ018-KSZ019.
&&
MLM/MAMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 926 PM CDT THU JUN 15 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 926 PM CDT THU JUN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2 AM. WIND GUSTS GREATER THAN 60 MPH IS THE MAIN HAZARD...ALTHOUGH THERE MAY BE SOME HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE LINGERING OVER THE AREA FRIDAY MORNING...AND THEN REDEVELOP FRIDAY AFTERNOON AND EVENING. AGAIN...SOME SEVERE STORMS ARE POSSIBLE...WITH WIND GUSTS OVER 60 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 2 AM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 909 PM CDT THU JUN 15 2006 NEZ074-084-160245- FRANKLIN-KEARNEY- 909 PM CDT THU JUN 15 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND KEARNEY COUNTIES... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILCOX...OR 15 MILES SOUTHEAST OF HOLDREGE...AND MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... HILDRETH AT 915 PM CDT... UPLAND AT 920 PM CDT... AXTELL AT 925 PM CDT... MINDEN AT 935 PM CDT... NORMAN AT 940 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
916 PM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM LIGHTNING KEARNEY 40.70N 99.08W
06/15/2006 BUFFALO NE BROADCAST MEDIA
LIGHTNING RELATED FIRE AT LOCAL BUSINESS AND MOBILE HIT
BY LIGHTNING IN KEARNEY AREA. STREET FLOODING REPORTED
ALONG 39TH STREET CONSTRUCTION.
0806 PM TSTM WND DMG SHELTON 40.78N 98.73W
06/15/2006 BUFFALO NE BROADCAST MEDIA
LARGE TREES DOWN THROUGHOUT TOWN
&&
WIRTHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 920 PM CDT THU JUN 15 2006 KSZ005-017-160315- PHILLIPS-ROOKS- 920 PM CDT THU JUN 15 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR PHILLIPS AND ROOKS COUNTIES... AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALMENA TO 9 MILES SOUTH OF LOGAN TO PALCO...AND MOVING NORTHEAST AT 35 MPH. * THUNDERSTORMS WILL BE NEAR... LONG ISLAND AT 930 PM CDT... WEBSTER STATE PARK AT 935 PM CDT... PHILLIPSBURG AT 945 PM CDT... STOCKTON AT 955 PM CDT... WOODSTON AT 1005 PM CDT... SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
935 PM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MINDEN 41.47N 95.54W
06/15/2006 POTTAWATTAMIE IA EMERGENCY MNGR
TREE LIMBS DOWN 730-740 PM.
&&
WIRTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
935 PM CDT THU JUN 15 2006
CORRECTED FOR COUNTY/STATE
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MINDEN 41.47N 95.54W
06/15/2006 KEARNEY NE EMERGENCY MNGR
TREE LIMBS DOWN 730-740 PM.
&&
WIRTHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 942 PM CDT THU JUN 15 2006 NEZ062-074-075-160315- ADAMS-HALL-KEARNEY- 942 PM CDT THU JUN 15 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ADAMS...HALL AND KEARNEY COUNTIES... AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HEARTWELL...OR 18 MILES SOUTHEAST OF KEARNEY...AND MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... KENESAW AT 955 PM CDT... PROSSER AT 1010 PM CDT... JUNIATA AT 1015 PM CDT... SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HEINLEIN
The Grand Island radar (KUEX), 99 km away, was scanning. The volume nearest the first event began at 02:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521078.